I have been suffering with itchy spots for a long time. Probably a year off and on. It went away when I was on steroids for another problem but came back soon after finishing those. The welts or spots mainly come on my lower back and hips. They torment me at times itching and other times I don't notice them at all. They itch terribly when they are puffy and have a clear liquid in them. The itching stops if I scratch the spot and the liquid comes out. The spot may be in one place today and by morning it will be gone and in another place inches away or on the other side of my lower back. I use a liquid anti itch lotion for relief and take allergy medicine for my hayfever symptoms with seems to help the itching too. I notice the spots get worse if I am hot. I sometimes get a small spot on one elbow that feels the same as the other places but that is the only other place they appear. Sometimes the spots actually hurt or sting but mostly itch.
This kind of blotchy rash can be due to hives in response to an allergic reaction. Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around, disappearing in one place and reappearing in other places, often in a matter of hours.
You can apply some calamine lotion at the rash as it will help in soothing the skin. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.
For mild-moderate symptoms a weak steroid may be used whilst more severe cases require a higher-potency steroid. But they are available under prescription and should be taken only after consulting a dermatologist.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.